1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. chillinwill
    THE mother of a 16-year-old who collapsed and stopped breathing after snorting mephedrone is warning others about the dangers of the drug.
    She was terrified to receive a call at 1am to say her son had collapsed after snorting the plant fertilizer at a friend's house and is urging parents to educate their children – before it is too late.


    The mum, who lives in a village near Lynn, said: "They told me he had taken something and they had to resuscitate him. He was unconscious and his eyes were rolling back in his head. I knew nothing about mephedrone or what it did.

    "They brought him home and we had an argument. He told me he would not touch it again, but there are a lot of youngsters still taking it.

    "It put them off at first, but now they're back on it. I ask them why they do it and they say they're bored. I say to them, one of you is going to end up dead.

    "I would say to parents, you have got to try and warn your children. You only need to take it once and you could die. Luckily they got his heart started."

    The mother, who did not want to be named, said she hoped a ban would make young people more aware of the dangers and make the substance harder to get hold of.

    She added: "My son says he doesn't do it any more, but I don't know. I worry every time he goes out. He thinks it won't happen to him and his mates. They think they are invincible."

    Her teenage son, who wanted to remain anonymous, said: "It was right before Christmas. I went out with my mates and we got some mephedrone and weed. I had not slept much or eaten properly. Mepehdrone keeps you awake, you don't sleep. I think I collapsed with exhaustion.

    "I was at someone's house and went outside. My mate thought I was acting weird and followed and then I collapsed. They couldn't find a pulse and started CPR. When the ambulance came they put an oxygen mask on.

    "The hospital had not heard about it, they thought I was making it up that it was a legal high."

    He said a ban would only make the drug more expensive, leading to dealers cutting (or mixing) the powder to make it go further.

    "They could use salt or anything that looks like it to make money," he added.

    The teenager said young people had begun experimenting with the substance long before it was widely known about.

    He said: "I heard about it in October through friends, I just heard that it was new and made you feel really good – like ecstasy but not as good.

    "I'm not addicted when I'm not taking it, but once you start, once you sniff a couple of lines, you are screwed – you just want more. You will do anything to get more, to get money to buy more."

    A TEENAGE boy who started using mephedrone last year has been stealing from his family, lying and staying awake for days at a time, losing his health and interest in life.

    His mother, who did not want to be named, said there had been a huge strain on family life since he started snorting the substance and she now fears for his future.

    She believes her son and other young people are in danger not just from the short and possibly long-term effects of the drug itself, but also from dealers exploiting their apparent addiction to the substance.

    "Our life has been hell. He has changed from a normal teenager who was intelligent and interested in everything to the complete opposite. Now he does nothing.

    "He was a bright boy who could have had a really bright future. He could have gone to university and he had everything to live for – now he can't be bothered.

    "I don't know who his friends are any more. He's an intelligent lad, but he does follow the crowd, maybe that's one of the reasons he started. I think there's a lot of peer pressure," the parent said.

    She said the drug was having a serious affect on her son's health and it was obvious when he had been using.

    "We know when he's taken it because he's hyperactive and won't sleep, then he sleeps for two days. It affects his health and he has nose bleeds. He does not seem able to concentrate on anything.

    "He sometimes looks unwell and he's lost a lot of weight. He doesn't eat when he's taken it. He will ask for food to appear normal, but then he hides it. Sometimes he won't eat for two or three days.

    "We just don't know what it's doing to him or what the long-term effects are. They are at that age when they think they know it all," she told the Lynn News.

    Since he started taking the drug, the teenager has stolen from his parents and selling his valuables to fund his habit.

    She said: "Things have gone missing from around the house and he's obviously sold them. You look for things and they're gone. The things we've bought for him like iPods have gone. How can he do that to me?

    "He's come to me for money – more than £100 – because he owed someone. He just lies to us. He promises he will stop then he does it again. They say it's not addictive, but it obviously is. It's not nice for the rest of the family, it's causing a huge strain.

    "He denies taking it any more, but I know he does. He has nosebleeds and I've found the wraps."

    The mother said she had tried to get help for her son and had even contacted the police about drug-use in the area, all to no avail.

    "I took him to the Community Alcohol and Drug Services (CADS), but they said it's up to the person to want to stop. I think the police need to do more and come down really hard."

    The worried mum first heard about the drug in around November last year, but believes young people were experimenting with it as early as last summer.

    "I'm surprised by how big the problem is in this area, with lots of youngsters using it, some as young as 11 or 12. There will always be someone who will sell it, I think they can get it from anywhere.

    "I think the dealers put the price up, then add interest to the amount the young people owe and start threatening them," she added.

    WERE THE GOVERNMENT RIGHT TO BAN THE LEGAL HIGH MEPHEDRONE? THIS IS THE QUESTION FOR THIS WEEK'S VOTE ON THIS WEBSITE. JUST CAST YOUR VOTE IN THE BOX AT THE FRONT OF THIS SITE.

    By Daisy Wallage
    April 8, 2010
    Lynn News
    http://www.lynnnews.co.uk/news/Dangers-of-mephedrone--what.6214277.jp

Comments

  1. John Doe
    First, SWIMs heart goes out to any of the families involved no matter how little effected they might be. Even as a veteran pharmacologist SWIM is completely against minors altering their state of mind and anyone found to be enabling that should be severely punished.

    But articles like this are just out of this world... reading it is like reading the side effects category of the Wiki .com entry only with padding between the effects! Some of the stories are lifted from other sources and localised but the wording is almost identical. Terrible reporting.

    That's my favourite line!
To make a comment simply sign up and become a member!